Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Switched to losartan from lisinopril due to cough, no relief, symptoms recurred with nasal congestion. BP medicines that do not produce cough?

My 17 year old daughter was on lisinopril for a year to protect her kidneys but had to discontinue lisinopril due to a chronic cough ....She was switched to losartan after now after 1 month of being on 50 mg daily she has started the dry cough again... Her specialist would like to wait a few more days thinking that s its related to allergies - but my instinct is telling me that it s not She also has developed a runny nose and nasal congestion that are also possible side effects from losartan. Is there any high blood pressure medications that do not produce a cough???
Asked On : Wed, 12 Sep 2012
Answers:  1 Views:  289
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and thanks for writing in at HCM
Their are lots of other medication that you can try and has no coughing side effect. The groups of medication that has no coughing side effect are:
1. Diuretics like Thiazides, as your daughter has kidney problem (Not known) it may help you because it allows Sodium and water to release form the body.
2. Beta- blockers like metoprolol, labetolol etc.
3. Calcium Channel Blockers like amlodipine etc.
Consult your doctor and can try these medication in proper doses as per your doctor advises.
At last try to remove the cause of High blood pressure and ultimately stopping or reducing the medication.
Best Wishes
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor